Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Delayed intake
Jan 31, 2012

Hi Doc,

I have a problem where I had delayed taking my medication unintentionally twice. Both times were attributed to me oversleeping the prescribed timing of the dosage, which is on my nightly basis of 10pm.

On one occasion was on Dec 2 which I delayed for 1.5 hours (approx. 11:30pm) while the other on Jan 7 which was delayed for 1 hour (today, at 11pm).

Before these delayed events, my VL dropped from 331000 to 212000 while my CD4 remains about the same at about 250+. These two test were taken on the very day that I started taking my medication and one month later. Let me repeat - before Dec 2, the day I overslept and delayed my meds intake.

And I am going for my blood test again this coming Tuesday (Jan 10) for my CD4 and VL.

I understand that it is non-excusable which could lead to drug resistance yet should I be overly concerned about this issue?

Response from Dr. McGowan

Hi,

I would not be overly concerned. I am very glad that you are so focused on getting all of your meds everyday and on time. We are only human. Most meds have some flexibility in the dosing time. The meds do not vanish from the blood after a short time, and there is built-in variability from one person to another. It is very good that you have not missed any doses, so I expect that your results will be very good.

Keep up the good work! It will get easier overtime as you establish your routine.

Best, Joe



Previous
HIV infected before 55 days
Next
Missed Kaletra doses in first 4 days

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement